I am experiencing severe urticaria daily. Its quite itchy. I have to take allegra to control it. Should i consult a dermatologist?
Like the answers? Chat privately with the doctor of your choice
Hi. Is the urticaria of recent onset (less than 6 weeks or more). Was there any recent infections or febrile states, have u taken any medicine after which the urticaria developed? Do u have any known food allergies or do u suspect any food to be the cause? Do u have abdominal pain ? Do u suspect the role of any environmental allergens such as dust / dustmite? Is it aggravated in hot water or when u sweat or exercise? Do u get recurrent coughs and colds? Does it occur after mosquito bites? Does it occur after any physical injury or trauma? Does it occur after any fragrance or clothing? These are just a few questions which need to be answered so as to help u overcome your urticaria. Ideally maintaining a diary with detailed account of the day's events do as to pin point the cause Is important. Avoid any known triggers. Ideally antihistamines are needed (as per the European guidelines u should take the proper antihistamine for three months without missing a single day after consulting ur dermatologist) . Take : Tab. Allegra (180 mg) one tablet half an hour before breakfast daily and- Tab. Xyzal (5 mg) one tablet daily after dinner or usually around 6 pm (avoid if u have a night job or u r driving late as some people may get drowsy but not all). These are very safe antihistamines and can be tried. Most benefit out of it but yes regular intake is a must and not on an "as and when " policy. Else it's best to consult a nearby dermatologist. Regards, Dr. Zubin Mandlewala MUMBAI
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.